Alert archive / Idaho / Wind Chill Warnings in 2011
Wind Chill Warning 2, NWS Boise, ID
NWS Boise, ID issued this wind chill warning at Jan 9, 2011, 2:35 PM MST for Camas County, Elmore County, Idaho. It took effect at Jan 10, 2011, 12:00 AM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2011, 2:35 PM MST (21:35 UTC)
- In effect from
- Jan 10, 2011, 12:00 AM MST
- Expired
- Jan 9, 2011, 4:37 PM MST
- In force
- Issued by
- NWS Boise, ID
Counties Camas County, ID, Elmore County, ID
The radar
The Boise radar (KCBX), 89 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697 WWUS45 KBOI 092135 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 235 PM MST SUN JAN 9 2011 IDZ028-100600- /O.NEW.KBOI.WC.W.0002.110110T0700Z-110110T1500Z/ CAMAS PRAIRIE- 235 PM MST SUN JAN 9 2011 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND CHILL WARNING FOR THE CAMAS PRAIRIE...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY. * WIND CHILL VALUES...20 TO 30 BELOW ZERO. * IMPACTS...FROSTBITE ON EXPOSED SKIN. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
1 follow-up statement
414 WWUS45 KBOI 092337 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 437 PM MST SUN JAN 9 2011 IDZ028-100045- /O.CAN.KBOI.WC.W.0002.110110T0700Z-110110T1500Z/ CAMAS PRAIRIE- 437 PM MST SUN JAN 9 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND CHILL WARNING FOR THE CAMAS PRAIRIE. ALTHOUGH TEMPERATURES WILL FALL WELL BELOW ZERO TONIGHT WINDS WILL BE TOO WEAK TO PRODUCE WIND CHILL. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 9, 10:03 AM MST, 4 hours 32 minutes earlier.
Area forecast discussion, Jan 9, 10:03 AM MST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1003 AM MST SUN JAN 9 2011 .DISCUSSION...FORECAST AREA CONTINUES TO BE INFLUENCED BY LARGE COLD CORED LOW ALOFT CENTERED OVER NORTHWEST MONTANA. CIRCULATION AROUND THIS FEATURE WILL KEEP UNSETTLED CONDITIONS OVER THE REGION WITH AIR MASS CONVECTIVELY UNSTABLE. EXPECT TO SEE VARIABLE CLOUDS...COLD TEMPS AND LIGHT WINDS THROUGH TODAY. SNOW SHOWERS MORE CONCENTRATED OVER THE NORTHERN MOUNTAINS CLOSER TO THE CIRCULATION CENTER WHILE SOUTHERN AREAS AND OREGON ZONES HAVE ISOLATED ACTIVITY. TRENDS ALREADY IN PLACE...NO UPDATES REQUIRED. && .AVIATION...AN UPPER LEVEL TROUGH OVER THE NORTHWEST STATES AND SOUTHWEST CANADA WILL CONTINUE TO PRODUCE SCATTERED MVFR SNOW SHOWERS MAINLY OVER THE MOUNTAINS THROUGH TONIGHT. PRECIPITATION WILL BECOME ISOLATED ON MONDAY WITH PARTIAL AFTERNOON CLEARING. ACROSS LOWER ELEVATIONS VFR WILL PREVAIL WITH WIDESPREAD CEILINGS AT OR ABOVE 8K FEET MSL AND ONLY ISOLATED SNOW SHOWERS. WINDS AT THE SURFACE AND ALOFT WILL BE LIGHT MOSTLY FROM THE NORTHWEST. && .PREV DISCUSSION...TODAY THROUGH MONDAY...COLD UPPER LOW PRESSURE SYSTEM REMAINS TO OUR NORTHEAST TODAY AND MONDAY KEEPING NORTHWEST FLOW OVER THE REGION. ATMOSPHERE REMAINS UNSTABLE ACROSS THE PACIFIC NORTHWEST FOR SCATTERED SNOW SHOWERS TODAY INTO MONDAY. THE BEST CHANCE FOR SHOWERS WILL BE OVER THE NORTHERN MOUNTAIN ZONES WHERE THE GREATEST MOISTURE AND BEST INSTABILITY IS LOCATED. LIGHT SNOW ACCUMULATIONS /OF LESS THAN AN INCH/ IS EXPECTED WITH THE SHOWERS. CONTINUED WIND CHILL WARNING FOR THE CAMAS PRAIRIE THIS MORNING...THOUGH SURFACE TEMPERATURES REMAIN JUST ABOVE FREEZING AT 09Z. WINDS AT FAIRFIELD REMAIN ABOUT 10 MPH...SO IT WON'T TAKE MUCH OF A TEMPERATURE DROP BEFORE THE WIND CHILLS REACH -20 F. COLDER TEMPERATURES MONDAY MORNING AS THE LOW SHIFTS SOUTHEAST THOUGH THERE WILL BE CONVECTIVE CLOUDS OVER THE AREA...ESPECIALLY IN THE MOUNTAINS...WHICH WOULD EFFECT THE MIN TEMPERATURES. COLD NORTHWEST FLOW REMAINS OVER THE REGION AGAIN ON MONDAY WITH SCATTERED SNOW SHOWERS MAINLY IN THE MOUNTAINS. LONG TERM...MONDAY NIGHT THROUGH SATURDAY...BRIEF DIRTY RIDGE OVER THE REGION GOING INTO TUESDAY AS UPPER TROUGH SLIDES EASTWARD. BIG CHANGES GOING INTO TUESDAY NIGHT THROUGH THURSDAY AS VERY WET WARM AIR ADVECTION/OVERRUNNING FLOW MOVES INTO THE REGION. WATER VAPOR PICS THIS MORNING SHOWING TROPICS GETTING RAKED OF MOISTURE AND MOVING INTO THE WESTERLIES ALONG 35-40N NORTH OF HAWAII. THIS MOISTURE WILL BE MOVING INTO THE REGION BY TUESDAY NIGHT. BIG QUESTION WILL BE TEMPERATURES AND THE AMOUNT OF RAIN AND OR SNOW WITH THIS SYSTEM. AT THIS TIME LOOKS LIKE SNOW LEVELS SHOULD BE RISING TO JUST ABOVE THE VALLEY FLOORS OUTSIDE OF THE MTNS WEDNESDAY AFTERNOON TIME PERIOD. EXPECT A QUICK DUSTING OF SNOW ACROSS THE UPPER TREASURE VALLEY BUT POSSIBLY SOME ACCUMULATION ACROSS THE LOWER TREASURE VALLEY AS IT WILL TAKE A LITTLE LONGER FOR THE INVERSION TO MIX OUT IN THAT AREA. ACCUMULATIONS IN THE HIGHER ELEVATIONS OF THE MTNS COULD SEE ABOVE A FOOT BY WEDNESDAY AFTERNOON. STRONG AND GUSTY WINDS ARE ALSO EXPECTED WEDNESDAY AS STRONG PRESSURE GRADIENT DEVELOPS ALONG WITH WINDS BETWEEN 5KFT-10KFT ARE EXPECTED TO BE PUSHING 40KTS. SNOW LEVELS WILL CONTINUE TO RISE THURSDAY BRINGING ALL RAIN TO THE LOWER ELEVATION AS THE SNOW LEVELS RISING TO GENERALLY 5000 FEET. THE MOIST FLOW CONTINUES THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND AS THE FIRE HOUSE FLOW MOVES THROUGH THE PACIFIC NORTHWEST. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...GS PREV DISCUSSION...JDS LONG TERM....CR/BB AVIATION.....JT
Hazardous weather outlook, Jan 9, 5:22 AM MST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 522 AM MST SUN JAN 9 2011 IDZ012-014>016-028>030-033-ORZ061>064-101230- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 522 AM MST SUN JAN 9 2011 /422 AM PST SUN JAN 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A VERY MOIST DEVELOPING SYSTEM IN THE PACIFIC IS EXPECTED TO MOVE INTO THE AREA BY LATE TUESDAY NIGHT. THIS SYSTEM WILL INITIALLY BRING SNOW TO THE REGION BEFORE CHANGING OVER TO RAIN LATER IN THE WEEK. AT THIS TIME THE EXACT TIMING OF THE CHANGE FROM SNOW TO RAIN IS DIFFICULT TO PIN DOWN...THEREFORE SNOW AMOUNTS ARE UNCERTAIN. INTERESTED PARTIES ARE ADVISED TO MONITOR THE LATEST FORECAST FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS WEEK. IDZ011-013-101230- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 522 AM MST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A VERY MOIST DEVELOPING SYSTEM IN THE PACIFIC IS EXPECTED TO MOVE INTO THE AREA BY LATE TUESDAY NIGHT. SIGNIFICANT SNOWFALL IS EXPECTED IN THE MOUNTAINS WITH THIS SYSTEM. INTERESTED PARTIES ARE ADVISED TO MONITOR THE LATEST FORECAST FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS WEEK.
Nearby
Wind Chill Warnings in Idaho, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.